Ask a doctor

Can Fraxel Treatment Cause Skin to Start to Look Older Three Years After Treatment?

Three years after Fraxel treatment I have started to develop these very fine troughs and ridges on my face. It looks most like the skin of a person about 60 years old (I am in my 20's). I am worried that my Fraxel treatment caused these lines---and that they will grow worse. If Fraxel did not cause this condition, what else could have?

Doctor Answers (2)

Fraxel long term results

+1
Although I have never seen what you describe as a result of Fraxel, it is always important to look into possibilities of scenarios that are not expected in normal situations when more obvious answers are not evident. Possibly a biopsy might provide an answer but this could leave a small scar. If you can't see the doctor who treated you, you might want to see either Dr. Ron Moy or Dr. Gary Lask in L. A.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Skin Looks Older Three Years After Fractionated Laser Treatment

+1

Hi Akurei,

In my 8 years of Fraxel (Solta) use, I have not seen or heard of this type of response.  You likely had Fraxel restore or refine treatment if you are in your 20's (if you were indeed treated with a true Fraxel product and not another fractionated laser, of which there are many).  Those are non-ablative laser treatments that should not result in fine troughs and ridges on the face.  It is difficult to say what caused your condition, and giving you a treatment plan to help without examining your skin.  You should consult with your treating physician, a dermatologist, and/or a Fraxel expert. Please let us know the type of laser (company) that was used as well as the settings and the number of treatments that you had.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.